Alert archive / Oklahoma / Wind Advisories in 2019
Wind Advisory 4, NWS Norman, OK
NWS Norman, OK issued this wind advisory at Feb 13, 2019, 9:08 AM CST for 16 counties in Oklahoma. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Feb 13, 2019, 9:08 AM CST (15:08 UTC)
- Expired
- Feb 13, 2019, 4:00 PM CST
- In force
- 7 hr
- Issued by
- NWS Norman, OK
Counties Blaine County, OK, Caddo County, OK, Canadian County, OK, Custer County, OK, Dewey County, OK, Garfield County, OK, Grant County, OK, Kay County, OK, Kingfisher County, OK, Lincoln County, OK, Logan County, OK, Major County, OK, Noble County, OK, Oklahoma County, OK, Payne County, OK, Washita County, OK
The radar
The Vance AFB radar (KVNX), 88 km from the middle of the area, began a volume at 15:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Norman, OK (KOUN), launched 12:00Z, 3.1 hours before the alert went out and 96 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2740 m above ground
- 0-6 km bulk shear
- 68 kt
- 0-1 km storm-relative helicity
- 346 m²/s²
- 0-3 km storm-relative helicity
- 412 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
694 WWUS74 KOUN 131508 NPWOUN URGENT - WEATHER MESSAGE National Weather Service Norman OK 908 AM CST Wed Feb 13 2019 OKZ007-008-011>013-015>020-022>026-132200- /O.NEW.KOUN.WI.Y.0004.190213T1508Z-190213T2200Z/ Grant-Kay-Major-Garfield-Noble-Dewey-Custer-Blaine-Kingfisher- Logan-Payne-Washita-Caddo-Canadian-Oklahoma-Lincoln- Including the cities of Medford, Pond Creek, Lamont, Wakita, Ponca City, Blackwell, Fairview, Enid, Perry, Seiling, Vici, Taloga, Leedey, Weatherford, Clinton, Watonga, Geary, Okeene, Kingfisher, Hennessey, Okarche, Guthrie, Stillwater, Cordell, Burns Flat, Sentinel, Anadarko, Hinton, Yukon, Concho, El Reno, Mustang, Oklahoma City, Chandler, Stroud, Prague, Meeker, Davenport, and Wellston 908 AM CST Wed Feb 13 2019 ...WIND ADVISORY IN EFFECT UNTIL 4 PM CST THIS AFTERNOON... The National Weather Service in Norman has issued a Wind Advisory, which is in effect until 4 PM CST this afternoon. * WINDS...Southwest 30 to 35 mph. Gusts over 40 at times. * TIMING...Until late afternoon Wednesday. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 35 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this wind advisory went out at Feb 13, 5:38 AM CST, 3 hours 30 minutes earlier.
Area forecast discussion, Feb 13, 5:38 AM CST, 3 hours 30 minutes before
Area Forecast Discussion...UPDATED National Weather Service Norman OK 538 AM CST Wed Feb 13 2019 .AVIATION... 13/12Z TAFs. VFR conditions expected through the forecast period with strong southwest winds and increasing cirrus. Wind gusts of 25 to 35 knots will be common. && .PREV DISCUSSION... /issued 252 AM CST Wed Feb 13 2019/ DISCUSSION... Main forecast impacts this package include fire weather potential Wednesday and Thursday, passage of a cold front on Thursday (followed by more cold air through the weekend), and the potential for wintry precipitation early next week. See below for details. Southwest downslope winds on Wednesday will pull in some toasty dry air, resulting in elevated to near critical fire weather conditions across much of the area. A Grassland Fire Danger statement has been issued for parts of western Oklahoma. The caveat will be some cirrus that may move in during the afternoon. Leaned toward a MOS blend which tends to handle the deeper mixing better. Thursday will see a pre-frontal trough move in during the morning hours followed by the actual cold front later that evening. Expect to see some deeper mixing again across our southwest counties (also on Friday, though even more limited in extent) , but most of the rest of the area should see this warming limited by the northwest wind shift (fire weather concerns will also be limited to the southwest due to lighter winds). Models bring a shortwave across the central / southern plains on Friday with a chance of precipitation across northern Oklahoma. Forecast soundings would support freezing rain, but amounts are expected to be light with little to no accumulation. The next wave comes through Saturday night bringing another batch of cold air (this time establishing itself more firmly over the area). Most of the precipitation associated with this wave should stay to our north and east. Finally, a deep trough will approach the area on Monday and Tuesday bringing widespread precipitation chances (including wintry precipitation) mainly on Tuesday. Confidence is low. Run to run consistency remains poor and ensemble spread remains high. Timing, precipitation type, and amounts will all have to be refined as we get closer. Day && .PRELIMINARY POINT TEMPS/POPS... Oklahoma City OK 64 46 66 32 / 0 10 0 0 Hobart OK 63 45 71 35 / 0 0 0 0 Wichita Falls TX 67 49 78 42 / 0 0 0 0 Gage OK 67 43 67 26 / 0 10 0 10 Ponca City OK 65 45 61 25 / 0 10 0 10 Durant OK 64 46 72 42 / 0 10 0 10 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...None. TX...None. && 11/14
Hazardous weather outlook, Feb 13, 4:08 AM CST, 5 hours before
Hazardous Weather Outlook National Weather Service Norman OK 408 AM CST Wed Feb 13 2019 OKZ004>048-050>052-TXZ083>090-141015- Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield- Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne- Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain- Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson- Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton- Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman- Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay- 408 AM CST Wed Feb 13 2019 This hazardous weather outlook is for portions of northern... western...central...and southern Oklahoma...and western north Texas. .DAY ONE...Today and Tonight... .Fire Weather... Elevated to near-critical fire weather conditions are expected this afternoon across western Oklahoma with elevated fire weather conditions extending into much of Oklahoma and western north Texas. A Grassland Fire Danger statement has been issued for parts of western Oklahoma. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday... .Fire Weather... Elevated conditions will be possible on Thursday afternoon across parts of western north Texas. .Winter Weather... Light freezing rain will be possible across north central Oklahoma on Friday. No accumulations are expected. Saturday night will see a chance of light freezing rain across north central Oklahoma followed by more widespread snow chances early next week. Get graphics and more details at weather.gov/norman...and follow our weather forecast office on Twitter and Facebook.
Nearby
Wind Advisories in Oklahoma, 2019Every wind advisory in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.